×

zbMATH — the first resource for mathematics

On the geometry of nodal plane cubics: the condition \(p\). (English) Zbl 0766.14041
Enumerative algebraic geometry, Proc. Zeuthen Symp., Copenhagen/Den. 1989, Contemp. Math. 123, 169-187 (1991).
Summary: [For the entire collection see Zbl 0741.00067.]
We compute the number of nodal plane cubics that satisfy eight conditions, of the following four types: \(\mu\), that the nodal cubic go through a point; \(\nu\), that the nodal cubic be tangent to a given line; \(b\), that the node be on a line; and \(p\), that a nodal tangent go through a point. To do so, we construct and study several compactifications of the variety of non-degenerate nodal plane cubics, providing a geometric understanding of Schubert’s contributions and completing his tables for the conditions \(\mu\), \(\nu\), \(b\) and \(p\). Of the nine degenerations we need, two were not considered by Schubert.

MSC:
14N10 Enumerative problems (combinatorial problems) in algebraic geometry
14H10 Families, moduli of curves (algebraic)
14N05 Projective techniques in algebraic geometry
PDF BibTeX XML Cite